MAUDE Adverse Event Report: MICROTYPING SYSTEMS MTS A/B/D MONO & REV GRP 5X20; BLOOD GROUPING REAGENTS

MICROTYPING SYSTEMS MTS A/B/D MONO & REV GRP 5X20; BLOOD GROUPING REAGENTS
Catalog Number MTS080515
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/20/2025
Type of Reportable Event Malfunction
Event or Problem Description
Report 2 of 2 cms (b)(4) / ra612874 on (b)(6) 2025, a customer contacted the global technical support center (gtsc) after obtaining what was described as discrepant negative results for a patient when performing abo-rh forward typing utilizing mts abd monoclonal and reverse grouping card lot 070225037-02 using manual gel methodology.Complainant: (b)(6) customer# (b)(6), (b)(6) usa date of event: 20nov2025, reported on the same day.Reagent: mts abd monoclonal and reverse grouping card lot 070225037-02, expiration: 16apr2026, manufacture: 16jul2025 patient information: two-month-old infant, with a history of b d(rh1) antigen positive blood type.Recently transfused before the event with o d(rh1) antigen negative blood.The customer reported that on (b)(6) 2025, a sample from an infant patient was tested for abo-rh forward typing using mts abd monoclonal and reverse grouping card lot 070225037-02, in manual gel method, and that discrepant negative reactions were obtained for the anti-b and anti-d columns, and an abo-rh forward grouping type of o negative was produced.The customer stated that the patient's blood type was questioned by the patient's nurse, stating the patient was typed as b positive at a sister facility.On the same day, the customer stated a second sample was requested and tested using the same reagents in manual gel method, and the same result of o negative was obtained.On the same day, the customer tested the two samples using tube methodology, and the result was b positive forward type, with mixed-field reactions with anti-b and anti-d antisera.No further details were provided.The customer stated a biased result of o negative was initially reported to the physician, but a corrected report was subsequently issued with result of b positive.No additional information was provided.The customer stated the patient was not harmed as a result of these events.
 
Additional Manufacturer Narrative
Investigation details: the customer stated that quality control (qc) passed on the day of testing.Confirmation was not provided.The reagent storage and usage conditions were checked and confirmed to be aligned with ortho's recommendations.The customer reported no visual appearance defects for the gel card used.The gtsc inquired about the mother's blood group, and the customer stated they did not know.Gtsc also discussed with the customer the potential for variable reactivity between gel and tube testing methodologies.On (b)(6) 2025, the customer emailed gtsc with additional transfusion information on the patient.The infant had been transfused with o negative units several times on the following dates: on (b)(6) 2025.The patient was also given fresh frozen plasma on (b)(6) 2025.The mixed-field reactions obtained by the customer in tube testing are consistent with a dual population of patient b positive red blood cells and transfused donor o negative red blood cells.As part of the investigation, a review of the manufacturing batch record was performed by the manufacturing facility for mts abd monoclonal and reverse grouping card lot 070225037-02.The device history record for this lot was reviewed, and no discrepancies were discovered.All in-process and final release serological testing results were within specifications, including customer use ortho vision testing results.All qc inspection records (packaging and gel card inspection documents) of this product lot indicated acceptable results; no gel card defects were identified during qc inspection.All id-mts gel cards used during in-process qc testing passed the visual check performed by the serologist.Formulation stage batch records (anti-b lot 062025040, anti-d lot 062325041) associated with this id-mts gel card lot were reviewed and no discrepancies were discovered.The equipment area use log used during production of this lot was reviewed and no conditions or actions taken were found to directly contribute to this customer complaint.There were no product nonconformances related to this lot.The lot met all specifications, all in-process and product release criteria.In addition, as part of the investigation, retain testing was performed by the manufacturing facility for mts abd monoclonal and reverse grouping card lot 070225037-02.Retention cards were tested on the ortho workstation with 0.8% affirmagen lot 8a020, diluent 2 plus lot mdp255, albaq-chek lot v288480 and donors:(b)(6) (b positive) and (b)(6) (o negative).A total of 100 retention cards were visually inspected, and no defects were found.All results were as expected.Mts a/b/d monoclonal and reverse grouping card lot 070225037-02 performed as intended.Unable to confirm customer complaint.A review of the worldwide complaint databases was also performed for mts abd monoclonal and reverse grouping card lot 070225037-02.No additional complaints related to false negative reactions were identified for the lot.For thoroughness, a review of the mother bulk lot, 070225037, was also performed and no additional complaints were identified for the failure mode.No trend was identified.It is known from literature that donor cells being transfused can behave differently during sample specimen centrifugation.When a sample is collected from a recently transfused patient, the potential exists for the transfused red cells to concentrate after centrifugation at the bottom of the sample tube below their autologous cells.When sampling red cells, aspirating from the bottom of the tube where the transfused cells generally concentrate, may lead to an unexpected result.In mitigation, the id-mts interpretation guide states under reactions associated with recently transfused patients(4-2): the potential exists for unexpected or mixed field results (see section test reactions: mixed field reactions) in samples from recently transfused patients, bone marrow transplant patients, and patients with blood group chimerism due to the existence of two distinct, separable populations of red blood cells in the sample.Mixed field and unexpected reactions due to transfusion last only for the life of the transfused red blood cells.In addition, under section test reactions: mixed field reactions (3-8), it states that "not all mixed-field situations have a sufficient minor population to be detected".No further investigation was performed on these incidents.The assignable cause of the discrepant negative abo-rh forward typing reactions obtained by the customer appears to be sample related, the patient being b positive and having been transfused with o negative blood.In any case there was no evidence of any systematic failure of the ortho clinical diagnostics reagents to perform as intended.No further complaints of this type have been received from the customer site since the time of the reported event.

Brand Name
MTS A/B/D MONO & REV GRP 5X20
Common Device Name
BLOOD GROUPING REAGENTS
Manufacturer (Section D)
MICROTYPING SYSTEMS
1295 s.w. 29th avenue
pompano beach FL 33069
Manufacturer (Section G)
MICROTYPING SYSTEMS
1295 s.w. 29th avenue
pompano beach FL 33069
Manufacturer Contact
nancy hewitson
100 indigo creek drive
rochester, NY 14626
5854534165
MDR Report Key23828297
Report Number1056600-2025-00018
Device Sequence Number15692020
Product Code QHR
UDI-Device Identifier10758750005932
UDI-Public(01)10758750005932(17)260416(10)250716(10)0702253702
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 12/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/16/2026
Device Catalogue NumberMTS080515
Device Lot Number070225037-02
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/20/2025
Initial Report FDA Received Date12/17/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/16/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown